SHARE

In January, 2014, an article published in The Journal of Neuropsychiatry and Clinical Neurosciences titled “Long-Term Duloxetine Withdrawal Syndrome and Management in a Depressed Patient” reported on a depressed patient who used Cymbalta (duloxetine), discontinued the drug, and faced long-term withdrawal symptoms.

After using Cymbalta (60mg/day) for one year, the patient, called “Miss B” in the study, discontinued the drug, citing annoying side effects including dizziness and sedation.  Abruptly, Miss B switched to bupropion (Wellbutrin) daily use.

According to her doctors, “She started to feel more energy, but with intermittent severe nausea, unexplained fear, and dizziness after quitting duloxetine for 1 day.  She still had withdrawal symptoms once-to-twice every week in the following 6 months after the switch.  She took duloxetine 30 mg only while feeling withdrawal discomfort in the next 3 months, and then took 15 mg (discarding half the dose of the 30-mg capsule) in the same way for the last month.  She took 10 months to recover from long-term and intermittent duloxetine withdrawal syndrome.” (emphasis added)

Because Cymbalta’s manufacturer, Eli Lilly & Co., has failed to provide adequate instructions for how to properly taper the drug, thousands of patients have faced unnecessary withdrawal symptoms, prompting Cymbalta lawsuits to be filed across the country.

Join the Discussion